Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Are nausea and anxiety side effects of Dilaudid?

I had a complete knee replacement on May 18th and was prescribed 2 mg if Dilaudid. Of course at the beginning i was taking approx. 4 mg every four hours but have weaned down to 1 and half mg per day over past couple of weeks with stopping all as of a day and half ago. Over last week I have low grade nausea every evening and three nights anxiety attacks as i am having this evening. I have taken .25 mg. of zanex but am still feeling heavy in chest and cannot sleep. Can I do anything else to ease these feelings so I can get some sleep.
Thu, 26 Sep 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Heaviness in chest post surgery, specially lower limb orthopedic surgery which needs prolonged bed rest needs to be taken seriously to rule out any underlying embolism in pulmonary vessels etc.

If heaviness persists, an EKG, chest X-ray and CTPA may be needed too. However, careful examination and follow up is needed for these symptoms.

Hope I have answered your query. Let me know if I can assist you further.

Wishing you a speedy recovery.

Regards,
Dr. Saddiq Ulabidin, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My wife has severe lower abdominal pain and pain around the belly button. This is accompanied by nausea and a bad taste in her mouth. Have been to...